Aa
A
A
A
Close
Anxiety Community
23.1k Members
Avatar universal

Anxiety & Zoloft

I'm 17 years old, and have been on zoloft since May 2006 for anxiety, a panic disorder [severe panic attacks] and social anxiety [which caused most of the panic attacks]

I have not have a panic attack since October 2006, and decided recently, after much thought and talking to my doctor, to go off zoloft.

Starting the first day of August, I took a half dose every day for ten days. Now I am taking a half dose every second day for twenty days, and then going off completely.

I have basically had the flu for eighteen days now.

Does anyone have advice for dealing with withdrawal of zoloft, or any similar anti-depressant? The worst of the symptoms for me are insomnia, nausea, lack of appetite due to nausea after every meal, dizziness, feeling completely lethargic, and overwhelming anxiety. Besides this, I can not ride in vehicles due to the nausea; any help for that, especially, would be appreciated.
7 Responses
Avatar universal
Why are you getting off zoloft?  U have a good chance of it coming back. How many mg's were u on when u decided to stop it. Ur Dr. should be gradually lower ur dosage while getting u off of it.
194555 tn?1264290523
please stay on it.... you will very much regret it..

i regret coming of my remeron i couldve just upped the dose but i didnt and since then nothing has helped me and im stuck with anxiety..

my friend feels great on her celexa and when she comes of it shes worse so has to go back on, shes lucky it works for her every time.. goes to show she has a chemical imbalance... and i am sure meds take care of it and when you come of them your hit twice as hard!!

think very carefully!!
Avatar universal
I'm coming off them because it was a temporary arrangement, and I am much more confident and less anxious now. As I said, I haven't had anxiety attacks in nearly a year, and my doctor and I both agree I am ready to try life without the chemicals again.

But, if any one would have advice for the nausea that accompanies coming off Zoloft, that'd really be appreciated.
Avatar universal
I'm no doctor, but have you thought that perhaps the reason you're not having anxiety attacks anymore and are feeling more confident is because you have been on medication? I did the exact same thing several years ago deciding that I didn't need Paxil anymore because I felt more confident, happy and not so anxious about social interaction. Well...years later I was pretty much back to the way I was before medication, socially anxious to the point where it interfered with my life and I constantly think about where I could be now if I had stayed on the meds (career, relationships, general well being).

In regard to withdrawl I totally know where you're coming from. Quiting Paxil was horrible at first with nausea, headache, diarrhea etc. Although I think you should stay on the meds, (possibly until you've dealt with the issues behind your anxiety with something like cognitive behavioral therapy which is used to help you change how you think about and react to certain situations which tend to produce anxiety for you), I however was able to successfully wean myself from Paxil by using gradually smaller increments of the pill. I found that to relieve myself of the horrible flu feeling I had to start again at one pill for a week (until I felt normal again), 3/4 a pill for a week or so, half a pill for another week or so, and lastly 1/4 a pill for about two weeks. It took forever but it got me off paxil without feeling horribly sick.

I find that ginger pills, ginger tea, or even candied or crystallized ginger pieces help me with nausea and stomach problems, although I'm not sure it'll work in treating nausea caused by withdrawl, but it's worth a try.

Good luck with what ever you choose to do.
Avatar universal
I have alot of questions,first let me start by saying I have been on xanax for over 8 years and started zoloft in 2000.three days after I started the zoloft I felt a huge difference,to the better.well the past almost 2 years I have not been taking my zoloft really at all,except like 2 times a month.The reason is I have been an alcoholic for over 10 years but the alcohol use has gotten very bad in the past year.(I drink almost every day and I can drink up to 24 12 ounce regular beers) but usually I drink about 12-15 a night,and most times skip a day and then return to drinking.My anxiety is so high that I cant leave my house,take my kids to dr's appt's,etc.I just started taking my zoloft again 2 nights ago and I have done that for 2 nights straight,my fear which is not helping my anxiety is that,I feel like Im going through withdraw or some type of seizures,every day especially after heavy drinking,so my fear is that starting the zoloft back again while trying to get off of the beer,may make me feel worse.I am so confused on what to do,I don't know if I should quit the beer cold turkey or taper it down slowly..I am in so much fear and I can't function.can anyone please give me some advice on what I should do?please.I feel like I am going to die!!!! some more symptomes I have are...(noise is extrememly loud,everything is bright,I cant think straight,I shake,when I close my eyes my eyes shake,I can't talk because its so loud in my head,also I cant think what to say if someone is trying to help me,bad headaches with impulses that make my whole head jump,twitching in all parts of my body,etc.etc.any reply would be greatly appreciated,I feel so ALONE!!!!!! THANK YOU
212161 tn?1537898045
ok the drinking is not helping only making it worse, you need to get help with that . and did your dr know you drink like that , i think but not sure that the drinking makes the zoloft work less or more not sure you need to tell your dr what you are doing , there is a lot of help out there and you can get it , you need to do it for yourself but also its not fair for your children to have to live like that either . plz try and get some help soon . best of luck . p.s stoping the beer dold turkey i think will make it worse plz talk to someone .
Avatar universal
You've got to contact a doctor or hospital and inform them of your alcohol abuse issues, the medications your taking in conjunction with alcohol, your feelings of anxiety and the physical symptoms your having. Your situation sounds horribly unhealthy and potentially very dangerous. Get some medical attention as soon as possible please. You're not alone, there's help available for you, and I agree you must get some help for your sake and for the sake of your children.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?